Page 1 of 2 12 LastLast
Results 1 to 10 of 14

Thread: Plaquenil,, fading dark circles?

  1. #1
    Join Date
    May 2007
    Posts
    55
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Plaquenil,, fading dark circles?

    Am I just hallucinating or are the dark circles i've been trying to get rid of starting to fade away after starting plaquenil? is this even possible? and I think my skin is getting a little darker, slightly. Has anyone had this experience?

  2. #2
    Join Date
    Aug 2006
    Posts
    1,574
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Skin discoloration is a possible side effect of plaquenil. It can also cause discoloration of your fingernails. Usually it is not serious, but you should let your doctor know about it as soon as you can.

  3. #3
    Join Date
    Sep 2006
    Posts
    547
    Thanks
    0
    Thanked 3 Times in 2 Posts

    Default

    For your dark circles, find a good concealer that isn't too "cakey"...apply with patting touches under your eyes, blend well, and be sure to add in the iner conrner o your eyes and top bridge of your nose, because you are probably dark there, too.

    Also, try using a white shimmery powder highlight in that same inner corner of your eyes and the top sides of the bridge of your nose. Not too much, but enough to reflect light. Hope this helps. Love, Kathy

  4. #4
    Join Date
    May 2007
    Posts
    55
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    No ha-ha, I mean the medication has been fading them. But thanks, i'll use that tip when I don't get a good nights sleep

  5. #5
    Join Date
    May 2007
    Posts
    55
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Oh and I just realised, i've started breaking out like crazy, I gather that's also from the meds? does this normally go away after a week or so or do I have to put up with this?

  6. #6
    Join Date
    May 2007
    Location
    Tehachapi, CA USA
    Posts
    102
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Sary,
    When I first started taking Plaquenil, I definitely experienced an increase in skin breakouts...
    I've been on it for years now, and I didn't even notice that it's gone now... but yeah, for awhile, my chin really broke out badly.
    --Kristin

  7. #7
    Join Date
    May 2007
    Posts
    55
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Oh jeez nevermind, my eye's are like BLACK underneath now, I look like someone punched me. At first they were starting to fade away, and now today they are soo bad. I'm so embarassed now.

  8. #8
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,713
    Blog Entries
    9
    Thanks
    1,575
    Thanked 919 Times in 582 Posts

    Default

    Don't be embarrassed...instead - join the legions of us who are card carrying members of the "RACOON EYES CLUB". Our membership is growing by leaps and bounds..at least almost everyone on this forum! All you need to join is to have at least one black eye that never goes away and gets darker when you have a flare-up.
    We are not an exclusive club and our members are proud to wear their RACOON EYES on a daily basis (like we have a choice - huh?)!
    So, down with monotone eyes - come join the two-toned eye club known as: RACOON EYES!! ALL YOU MEMBERS OUT THERE SAY "HEY!!!"

    Saysusie

  9. #9
    Join Date
    Apr 2007
    Location
    coast of NC
    Posts
    132
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    OK I did not know that Plaquenil could make you break out. I already break out enough as it is. I finally got a referral to a rheumy and I know he will probably suggest or recommend Plaq for my rash. Well, maybe not...we will see. But if he does I guess my face will have extra knots on it. GREAT!!! It really sucks being a 38 year old mother of two that looks like a teenager b/c of this horrible acne.

  10. #10
    Join Date
    May 2007
    Location
    Tehachapi, CA USA
    Posts
    102
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Saysusie--Hey, you're my neighbor there in Victorville I was just there for a dog show in March at your college grounds... Victorville is really growing!!
    I had no idea that these dark circles were common with Lupus patients! I thought I just looked OLD for my age (39). Funny! I have been covering them up with makeup for years, but lately gave up and just "dealt" with them.

    "I'm a member, I'm a member, of the Raccoon Eyes Club!"

    Camyskitties--I totally understand about being a 38 year old mom who looks like a teenager due to the acne... I was, too... but after awhile, the acne stopped (I am still taking the Plaquenil) and I'm okay... so hopefully you will be too.

    --Kristin

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •